Medication Causing me to gain weight.

previous topic · next topic
Cette

Joined: Jan 11
Posts: 2

      quote  
Posted: 05 Sep 2012, 09:39
I was put on two medications and in two months time I have gained 10lbs. Doctor will not change my meds. I just stared doing weight watchers and working out 5 times a week. Is there anyone else with this problem? Do anyone have any suggestion?
jenkie5

Joined: May 12
Posts: 83

      quote  
Posted: 05 Sep 2012, 10:44
You need to discuss your concerns with your doctor and find out the why your doctor won't change your meds. If his explanation doesn't sound valid, then seek a second opinion. What's right for others won't necessarily be the right answer for you. Only your healthcare professional can assess your condition and your needs.

Be sure to also ask your physician if he has suggestions to avoid the weight gain or if he can recommend a dietician to perhaps work with you to help you mitigate the effects of your medication.

I'm not on a diet... I'm just learning to make smarter choices
holfraz

Joined: Mar 12
Posts: 178

      quote  
Posted: 05 Sep 2012, 10:55
I agree w/ jenkie5. If the Dr. wont listen to your concerns and change your med to something that wont cause weight gain, I would seek a different Dr. Personally, I would never take a med that could cause me gain weight unless my life depended on it and there was no other option. We work too hard to lose weight and be healthy. We certainly do not need to take anything that will sabotash (?) our efforts if we can help it.
pam-u-la

Joined: Aug 11
Posts: 298

      quote  
Posted: 06 Sep 2012, 07:40
it would all depend on what the medication was for. I know personally that I was put on anti-depressants and mood stabilizers that cause me to gain weight and it made me more depressed. So I talked to as many health care professional that I could and was able to get off those meds and onto something that did not have that side effect.
Good luck and take care.
inhisimage

Joined: Jul 12
Posts: 4

      quote  
Posted: 06 Sep 2012, 08:31
I agree with Jenkie5. I went to the doctors yesterday to discuss the same concern. He offered to add a med but would not offer an alternative for the one that has caused me to gain the weight. I scheduled my follow up with a new physician.
SuberWoman

Joined: Aug 12
Posts: 15

      quote  
Posted: 06 Sep 2012, 09:11
I am in the same boat as pam, and my doctor offered a solution but I declined because changing meds has bien scary for me in the past. If your doc won't help, please pay your money to a doctor who will.
Cette

Joined: Jan 11
Posts: 2

      quote  
Posted: 06 Sep 2012, 10:36
Hello everyone- Thank you for all the good advice. I have changed doctors three times already. None of the other doctors could figure out what was wrong with me. This one has and for the first time in 7 yrs. I have been pain free. I think that is why she will not change my meds. Don't get me wrong, I enjoy having a regular life again. I just don't want to have the extra weight. I have changed my diet, exercising every day and drinking plenty of water to see if it will make a difference. If not, when I go back to the doctor in 3weeks I'm going to insist that we make some changes.
Hoser

Joined: Jul 10
Posts: 2,052

      quote  
Posted: 06 Sep 2012, 10:42
I've recently started taking an NSAID for a chronic shoulder injury. As a side effect, I've started retaining fluids and put on about ten pounds. It's no big deal... the weight will go away when I stop taking it.

If it's water retention, then I'd worry less about it. Your long-term health is worth far more than a few pounds of temporary weight.
msampred

Joined: Feb 08
Posts: 2

      quote  
Posted: 07 Sep 2012, 22:43
I am an Rn and have a couple of patients who experienced a dramatic increase in weight after starting certain medications and they did finally stop gaining weight after they had been on it for about 6 months or so...as far as what you can do...keep doing what you are doing! It is hard to lose weight when you have medications working against you, but it is possible...diet is a big part of it, but the exercise is the kicker! Good luck to you! Glad you are finally pain free too! Wink
meimei071625

Joined: Jul 12
Posts: 57

      quote  
Posted: 08 Sep 2012, 00:44
I agree with what they said. Also with hoser that your health is more important than anything else. Your doctor won't change your med for no reason at all. Asking your doctor about your concern is the only option you can do now. If he doesn't listen and didn't give any reasonable explanation why you can't change your med, by then you can try asking for another doctor's opinion regarding your concern.



Forum Search
Advanced forum search



Latest Posts

Weird
yes, that dumb box is always wrong, lol
by sbw1987 on 28 Aug 14 06:53 PM
Sharing for Comments and Thoughts
Promise the candy, serve the strained peas.... To me it is kind of a metaphor for marriage, but that's just me.....
by eddie1261 on 28 Aug 14 05:08 PM
food diary acting up?!!
ketojane wrote: What a relief to find that this has happened to others. It's an annoyance to have to change the calendar every day or to find that entries have disappeared. Exactly!
by sjdallas on 28 Aug 14 03:57 PM
new to myfatsecret
Hey everyone :) im new and just starting up with the whole social thing. In my 36th week of pregnancy and feeling pretty daunted as the pounds keep piling on but looking forwards to loosing them again. ...
by trishhill1996 on 28 Aug 14 03:31 PM
drinking water strategy
You can ease into drinking more water. Everyone's body is different and requires different amounts of vitamins, minerals, water, etc. The time of year, or the location of where you live may have a ...
by ertspooh on 28 Aug 14 03:24 PM

Member Tip

average member ranking
by member Ashley2265
This is a good starting point, but you really need an exercise plan to maximize the results. Even if it is just walking. Get moving!
04 Jul 13 for diet Weight Watchers